I have been on the depo injections from may of 2007 til Oct of 2012 then switched to the nexplanon implant without any breaks. I don't wanna get pregnant right away but don't wanna wait til it is too late and have been on birth control to long so what I am asking is if I should give my body a break and get off birth control and use other forms of contraception or would it be ok to be on birth control for 8 and half years ( that is how long it will be when I get the implant removed) and if it is ok how long will it take my body to get back to normal?
Hi! If you were my patient, I would advise you to use a good contraceptive method until you are ready for pregnancy. Honestly, contraceptives are actually PROTECTIVE in many cases--reduce complications due to endometriosis or PID for example . So you should be OK for as long as you want, and then cycles will typically resume in 1-3 months after the implant is removed. Good luck! Dr B
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.